Thunderstorm Wind, Finney
- When
- July 5, 8:19 PM CST
- Where
- Finney County, 2 mi N of Garden City
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.000, -100.450
Measured with a home weather station.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 5, 2:17 PM CST, 6 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 317 PM CDT TUE JUL 5 2005 .DISCUSSION... DAYS 1-2... MAIN QUESTION IS TRACK, TIMING AND EXTENT OF NOCTURNAL CONVECTION AGAIN TONIGHT. A NEAR CLASSIC HIGH PLAINS NOCTURNAL MCS PATTERN PERSISTS FOR AT LEAST ONE MORE NIGHT AS THE MID TROPOSPHERIC BAROCLINIC ZONE REMAINS NORTHWEST TO SOUTHEAST ACROSS MY CWA. CURRENT BAND OF CONVECTION OVER THE PANHANDLES LAYS ALONG THE +10 H7 ISOTHERM AND SHOULD CONTINUE WORKING VERY SLOWLY EASTWARD AT LEAST THROUGH EARLY EVENING. WILL LEAVE SOME POPS ALONG THE OKLAHOMA BORDER FOR THIS SYSTEM BUT THE MAIN SHOW WILL BE ANOTHER ROUND OF MULTICELLULAR CONVECTION FIRING OFF THE HIGH TERRAIN OF NORTHEAST COLORADO AND SOUTHEAST WYOMING THIS AFTERNOON AND BLASTING SOUTHEAST ACROSS MY FORECAST AREA TONIGHT. WHILE THE ETA, MESOETA, RUC AND WRF ALL DO THIS, IT TAKES THEM ALL NIGHT TONIGHT AND MOST OF THE DAY ON WEDNESDAY TO GET THE SYSTEM ACROSS MY CWA. BELIEVE THAT IS FAR TOO SLOW WITH THE TIMING OF THE SYSTEM MUCH LIKE THE PAST FEW DAYS OF MODEL PRECIPITATION FORECASTS. WILL PUSH THE WHOLE SHOW THROUGH MY ZONES BY MORNING. AFTER TONIGHT, THE BUILDING UPPER LEVEL RIDGE BEGINS TO TAKE OVER CAPPING OFF THE UNSTABLE BOUNDARY LAYER. MAJOR QUESTION THEN IS WILL ANY CONVECTIVE BUBBLES BE ABLE TO ERODE THE INCREASING WARM AIR LAYER ALOFT ENOUGH TO PRODUCE AN ISOLATED STORM. SPC APPEARS TO BELIEVE THAT SOME WILL AND THAT THEY WILL EVOLVE INTO ANOTHER MCS FOR WEST KANSAS. I AM NOT SO SURE. SIMPLY FROM A CLIMATOLOGICAL STANDPOINT WE WOULD BE FORECASTING A SIXTH CONSECUTIVE DAY OF MCS FOR SOUTHWEST KANSAS. WITHOUT DIGGING BACK THROUGH THE RECORDS, MY 21 YEARS ON SITE TELLS ME THAT IS HIGHLY UNLIKELY. I WOULD HAVE TO ADMIT, HOWEVER, THAT IT IS NOT IMPOSSIBLE SO AT LEAST SOME SMALL POPS MAY BE WARRANTED, ESPECIALLY IN THE WEST IN CASE SOME OF THE CONVECTION OVER THE ROCKIES GETS THIS FAR EAST. DAYS 3-7... MODELS AND ENSEMBLES TODAY KEEPS THE ERN PACIFIC TROF IN PLACE THROUGH NEXT WEEK WITH W/V LOOP THIS MORNING SHOWING SEVERAL VISIBLE WAVES EMBEDDED IN THE FLOW FURTHER UPSTREAM. OVER THE PLAINS AN UPPER RIDGE IS PROGGED TO CONTINUE TO AMPLIFY OVER THE ROCKIES/WRN HIGH PLAINS OVER THE WEEKEND PERIOD. AT THIS TIME BASED ON WEAK FLOW ALOFT WILL KEEP THE WEEKEND DRY BUT CAN NOT TOTALLY RULE OUT SOME ISOLATED STORMS ALONG/NEAR LEE TROF WHICH IS PROGGED NEAR THE CO BORDER. NEXT WEEK MODELS BEGIN TO DIVERGE WITH THE REFORECAST CDC SHOWING A RETROGRESSION OF THE UPPER RIDGE WHILE THE GFS/NCEP ENSEMBLE JUST SHOWING THE RIDGE WEAKENING. EITHER CASE UPPER FLOW WILL BECOME STRONGER WITH A W/NW COMPONENT. THIS COMBINED WITH THE SE LOW LVL FLOW MAY SET THE STAGE AGAIN FOR SOME EVENING CONVECTION. HAVE THEREFORE INSERTED SOME NOCTURNAL POPS OVER THE WEST TO COVER THIS WHICH IS BASICALLY CLIMO. && .PRELIMINARY POINT TEMPS/POPS... DDC 63 85 66 92 / 70 10 0 0 GCK 62 85 65 92 / 70 10 0 0 EHA 64 89 66 91 / 50 20 30 0 LBL 62 86 66 91 / 80 10 20 0 HYS 61 86 66 93 / 40 10 0 0 P28 63 88 68 92 / 50 30 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && JOHNSON/BURGERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 510 AM CDT TUE JUL 5 2005 KSZ030-031-043>046-061>066-074>081-084>090-061000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 510 AM CDT (410 AM MDT) TUE JUL 5 2005 .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER AGAIN TONIGHT, PRIMARILY AFTER 6 PM. INITIALLY, THE THREAT WILL BE ALONG THE COLORADO BORDER WHERE AN ISOLATED TORNADO WILL BE POSSIBLE. LATER IN THE EVENING THE THREAT WILL SPREAD INTO THE LIBERAL AND A GARDEN CITY AREAS BY 8 PM WHERE THE MAIN WEATHER THREAT WILL BE HAIL THE SIZE OF QUARTERS AND WIND GUSTS TO 75 MPH. THESE SEVERE THUNDERSTORMS SHOULD NOT MOVE FARTHER EAST THAN LARNED AND PRATT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FAVORABLE ENVIRONMENT FOR EVENING AND OVERNIGHT THUNDERSTORM CLUSTERS WILL CONTINUE THROUGH WEDNESDAY. DAMAGING WIND AND HAIL ARE POSSIBLE WITH SOME OF THE THUNDERSTORMS. .SPOTTER ACTIVATION STATEMENT... SPOTTERS MAY BE NEEDED AFTER 600 PM IN THE ELKHART, SYRACUSE AND JOHNSON AREAS AND AFTER 8 PM IN THE GARDEN CITY, LAKIN AND LIBERAL AREAS. 07
The Dodge City radar (KDDC), 50 km away, was scanning. The volume nearest the first event began at 02:17 UTC.
4 thunderstorm wind. Local standard time, as filed.
Measured with a home weather station.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466839, 5467010, 5467011, 5467012.